California, 2007Flash Flood in California, September 1, 2007
September 1, 2007 · NWS VEF · 1 event in 1 county or zone
Monsoon moisture fueled late-season thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Monsoon moisture fueled late-season thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Sep 1, 9:34 AM PST, 4 hours 31 minutes earlier.
Area forecast discussion, Sep 1, 9:34 AM PST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1034 AM PDT SAT SEP 1 2007
.SYNOPSIS...A STRONG AREA OF HIGH PRESSURE WILL REMAIN OVERHEAD
THROUGH THE HOLIDAY WEEKEND. TEMPERATURES WILL BE UNSEASONABLY
HOT...AND HUMID CONDITIONS WILL PERSIST THROUGH THE WEEKEND.
ISOLATED THUNDERSTORMS WILL BE LIMITED TO MAINLY THE HIGHER TERRAIN
IN THE AFTERNOONS AND EVENINGS.
&&
.UPDATE...SATELLITE SHOWS DEBRIS CLOUDS FROM EARLIER CONVECTION
DISSIPATING AND NEW CUMULUS DEVELOPING OVER SOME OF THE FAVORED
HIGHER TERRAIN AREAS. FORECAST LOOKS GOOD AND NO CHANGES NEEDED AT
THIS TIME.
&&
.PREV DISCUSSION...
315 AM PDT SAT SEP 1 2007
.SHORT TERM...A FEW THUNDERSTORMS PERSISTED UNTIL 1 AM NEAR CALIENTE
WITH CURRENT INFRARED IMAGERY SHOWING MID-LEVEL DEBRIS CLOUDS MOSTLY
ACROSS LINCOLN AND CLARK COUNTIES. SHORTWAVE THAT HELPED TRIGGER THE
THUNDERSTORMS EVIDENT IN THERMAL FIELD ACROSS EAST CENTRAL NEVADA
WILL SHIFT INTO WESTERN UTAH THIS MORNING TAKING ANY DYNAMICS WITH
IT. SYNOPTIC PATTERN WILL REMAIN QUITE STAGNANT OVER THE HOLIDAY
WEEKEND. STRONG MID-LEVEL HIGH CENTER WILL STAY CENTERED OVER THE
SOUTHERN GREAT BASIN AND MOJAVE DESERT. TEMPERATURES WILL BE
UNSEASONABLY HOT TODAY AND SUNDAY...POSSIBLY A DEGREE OR TWO LOWER
ON MONDAY. FORECAST OF 107F FOR LAS VEGAS TODAY FORCES THE NEED FOR
AN EXCESSIVE HEAT WARNING FOR ELEVATIONS BELOW 4000 FEET. WILL TAKE
IT ONE DAY AT A TIME AND LEAVE WATCH UP FOR SUNDAY BUT A WARNING
WOULD BE NEEDED BASED ON CURRENT FORECAST. AS USUAL TEMPERATURES
WILL PEAK BETWEEN 2 PM AND 6 PM. NO DEFINED FEATURE EVIDENT IN
MODELS THAT WOULD HELP ORGANIZE CONVECTION SO EXPECT ISOLATED
THUNDERSTORMS MAINLY OVER THE MOUNTAINS AS MOISTURE TRAPPED UNDER
THE STRONG HIGH CONTINUES TO RECIRCULATE AROUND THE REGION.
.LONG TERM...A BIG QUESTION STILL REMAINS IN THE EXTENDED WITH
REGARDS TO THE TIMING OF A PACIFIC TROUGH AND A TROPICAL STORM NAMED
HENRIETTE. BOTH THE ECMWF AND GFS ARE IN FAIRLY GOOD AGREEMENT WITH
THE TROUGH THAT PUSHES INTO THE PACIFIC NORTHWEST MONDAY
NIGHT/TUESDAY MORNING AND ACROSS NORTHERN NEVADA TUESDAY AFTERNOON.
THIS IS EXPECTED TO DROP TEMPERATURES SEVERAL DEGREES AND GUIDANCE
IS EVEN SUGGESTING THEY DROP BELOW NORMAL. MAIN DIFFERENCES OCCUR
WITH HENRIETTE AND ITS TIMING. THE GFS SHOWS THE TROPICAL SYSTEM TO
TRACK NORTHEAST THROUGH NORTHERN BAJA FRIDAY MORNING WHILE THE ECMWF
HAS THE SYSTEM IN NEW MEXICO. IT DOES LOOK LIKE SOME MOISTURE WILL
WORK INTO SOUTHERN PORTIONS OF THE CWA AND THE CURRENT 20 POPS STILL
LOOK GOOD. OF COURSE...ANY TIMING AND TRACK DIFFERENCES WITH THE
TROUGH AND TROPICAL SYSTEM WILL HAVE BIG EFFECTS ON THE FORECAST.
WILL CONTINUE WITH THE WAIT AND SEE APPROACH BEFORE ADDING/REMOVING
POPS OVER THE CWA.
.AVIATION...FOR MCCARRAN...SCATTERED CLOUDS AROUND 15K FEET EXPECTED
THROUGH MUCH OF THE DAY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE IN
THE AFTERNOON...BUT MAINLY AFFECT THE HIGHER TERRAIN. GENERALLY
LIGHT WINDS EXPECTED TODAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT WINDS EXPECTED THROUGH THE DAY WITH
CLOUDS NEAR 15K FEET. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE
OVER THE HIGHER TERRAIN.
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...EXCESSIVE HEAT WARNING 1 PM THIS AFTERNOON THROUGH 7 PM
THIS EVENING ZONES 16...17...20...21 AND 22.
EXCESSIVE HEAT WATCH SUNDAY AFTERNOON AND EVENING ZONES
16...17...20...21 AND 22.
.AZ...EXCESSIVE HEAT WARNING 1 PM THIS AFTERNOON THROUGH 7 PM
THIS EVENING ZONES 2...3 AND 36.
EXCESSIVE HEAT WATCH SUNDAY AFTERNOON AND EVENING ZONES
2...3 AND 36.
.CA...EXCESSIVE HEAT WARNING 1 PM THIS AFTERNOON THROUGH 7 PM
THIS EVENING ZONES 522 THROUGH 527.
EXCESSIVE HEAT WATCH SUNDAY AFTERNOON AND EVENING ZONES
522 THROUGH 527.
&&
MORGAN/PIERCE/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Sep 1, 4:06 AM PST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
506 AM PDT SAT SEP 1 2007
AZZ001>003-036-CAZ519>527-NVZ014>022-020700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
506 AM PDT SAT SEP 1 2007 /506 AM MST SAT SEP 1 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
UNSEASONABLY HOT TEMPERATURES WILL OCCUR TODAY AS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT REMAIN UNDER THE INFLUENCE OF STRONG
HIGH PRESSURE. AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED BETWEEN 1
PM AND 7 PM THIS EVENING FOR ELEVATIONS BELOW 4000 FEET IN
SOUTHERN NEVADA...EASTERN CALIFORNIA AND NORTHWEST ARIZONA.
ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR NEAR THE MOUNTAINS
MAINLY IN THE LATE MORNING AND AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LITTLE CHANGE IN THE WEATHER PATTERN WILL OCCUR THROUGH LABOR DAY
WITH UNSEASONABLY HOT TEMPERATURES ALONG WITH ISOLATED SHOWERS
AND THUNDERSTORMS OCCURRING NEAR THE MOUNTAINS.
AN AREA OF LOW PRESSURE MOVING THROUGH THE PACIFIC NORTHWEST AND
NORTHERN GREAT BASIN DURING THE MIDDLE OF THE WEEK WILL BRING
COOLER TEMPERATURES TO THE REGION WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY HAZARDOUS WEATHER THAT MAY
BE ENCOUNTERED TODAY AND THIS EVENING.
Flash Flood, San Bernardino
- When
- September 1, 2:05 PM PST to 3:35 PM PST
- Where
- San Bernardino County, Yucca Vly
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 34.120, -116.450
A spotter reported 12 to 18 inches of water running down the streets.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in California, September 1 to 3, 200718 deaths · 12 events
- Excessive Heat and Heat in California, September 1 to 4, 20075 deaths · 4 injured · 16 events
- Drought in Georgia, September 1 to 30, 2007$344 million · 97 events
- Wildfire in California, September 1 to 2, 200738 injured · 1 event
- Drought in Virginia, September 1 to 30, 2007$145 million · 17 events
- Drought in Illinois, September 1 to 30, 2007$66 million · 19 events
- Drought in Kentucky, September 1 to 30, 2007$48 million · 22 events
- Drought in North Carolina, September 1 to 30, 2007$85 million · 9 events
- Drought in Indiana, September 1 to 30, 2007$18 million · 6 events
- Drought in Missouri, September 1 to 30, 2007$12 million · 11 events
- Tornado and Flash Flood in California, September 1 to 3, 2007$275,000 · EF0 · 5 events
- Flood and Lightning Strikes in Florida, September 1, 2007$202,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55837.